Can I use a skin oil, as a moisturizer, after I apply Retin A gel .025%?

Can I use a skin oil, as a moisturizer, after I apply Retin A gel .025%. I have done it a few times, and it seems like the Retin A balls up and comes off. Is it still on the skin?

Doctor Answers 3

Face Oils with Retin-A

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Some face oils can work quite nicely for moisturizers while using Retin-A. An effective way to make sure the oil absorbs is to pat it into your skin. We have our patients apply their moisturizer before their vitamin a cream. This provides a barrier, and helps avoid irritation. It’s a good idea to check with your physician’s office that prescribed you the vitamin A cream, and make sure they believe the oil is a proper moisturizer. We sell a face oil at our office that works great with vitamin A creams, but not all oils are the same.

Elevase creams with Opti-Ceramides

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
We begin all patients on Retin A with a ceramide cream. In particular, we recommend the Elevase Moisture Booster with Opti-Ceramides at least once daily. 

Best, 

Dr. Karamanoukian 

Raffy Karamanoukian, MD, FACS
Los Angeles Plastic Surgeon
4.8 out of 5 stars 95 reviews

Skin Oil or Opti-Ceramide for use with retinoids ? Opti-Ceramides are best

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question as it is a common one, given the widespread prescription of retinoid products to patients. Retinoids are notorious for drying the skin and this seems to limit long-term compliance and patient use. 

Opti-Ceramide creams as Elevase Moisture Booster are excellent in retaining the hydration of the skin and maintaining proper skin hydration when applied with retinoid creams. 

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.